Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Constant headache after head injury. No external bruise. Taking nurofen. Is there any complication?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5446 Questions
Question
Hi, A friend of mine was alcohol affected at a party on Friday night and fell heavily on his head/face (no-one else involved, he tripped on a step and hit his face and side of his head on the porch/steps). I am not sure if he lost consciousness. He has been complaining of a constant headache since then, his jaw is sore and he's been taking nurofen but it doesn't seem to be helping with the headache. I am concerned that the headache has been persistent for 4 days and he isn't sleeping well. He has no external bruising on his face or head. I think it could be more than just a headache. What should he do? Is this a sign that it could be more than just a bad fall?
Posted Wed, 20 Feb 2013 in Head Injuries
 
 
Answered by Dr. Sudhir Kumar 7 minutes later
Hi,

Thank you for posting your query.

Most likely your friend has not suffered any XXXXXXX head injury.

However, please watch for the following warning signs- severe headache, repeated vomiting, double vision, decreased alertness, fits, etc. If any of these appear, he should go to the ER and get a CT scan of the brain done.

As of now, you can give him ibuprofen or diclofenac round the clock.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Constant headache after head injury. No external bruise. Taking nurofen. Is there any complication? 9 minutes later
Thank you for your response Dr XXXXXXX One follow up question please, if the headaches continue, how long should he wait until getting treatment/advice?
 
 
Answered by Dr. Sudhir Kumar 11 minutes later
If his headaches continue for the next 24-48 hours despite medications, then you should consult a doctor.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Constant headache after head injury. No external bruise. Taking nurofen. Is there any complication? 2 minutes later
Thank you for your time and advice.
Regards
 
 
Answered by Dr. Sudhir Kumar 2 minutes later
Thank you and best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Critical Care

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor